Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 68, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 27, 2022, 6:44 PM EDT for Collier County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 27, 2022, 7:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 144 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 127 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 30.6
The text
As transmitted.
260
WUUS52 KMFL 272244
SVRMFL
FLC021-272315-
/O.NEW.KMFL.SV.W.0068.220627T2244Z-220627T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
644 PM EDT Mon Jun 27 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northwestern Collier County in southwestern Florida...
* Until 715 PM EDT.
* At 643 PM EDT, severe thunderstorms were located along a line
extending from near Big Corkscrew Island to 9 miles southeast of
Golden Gate Estates, moving west at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Belle Meade and Orangetree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8157 2643 8156 2643 8153
2628 8137 2607 8129 2599 8153 2599 8179
2613 8184
TIME...MOT...LOC 2243Z 078DEG 18KT 2635 8160 2614 8149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 2:40 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 240 PM EDT Mon Jun 27 2022 .SHORT TERM (Rest of Today and Tuesday)... Sea breeze driven convection will develop over the east coast and move slowly westward over the interior and Gulf coast. Additional convection will develop along seabreeze and outflow boundary interactions. Still plenty of moisture in the atmosphere with latest mesoanalysis having 1.7 to 1.9 inches of precipitable water. Main concern will continue to be for slow- moving storms producing heavy rainfall. The Weather Prediction Center has southern and southwest portions of the peninsula under a Marginal risk for excessive rainfall. A few stronger storms may also be capable of producing gusty wet microbursts. An upper level low pressure systems just to our east will keep our weather pattern unsettled as we move into Tuesday. Diurnally driven summertime seabreeze convection with showers and storms in the afternoon and evening. The difference in the past few days will be a little more synoptic wind flow with winds beginning to increase. This will help improve overall storm motion across the area. Main impacts will be gusty winds, heavy rainfall and lightning. Afternoon high temperatures Tuesday will be in the upper 80s along the immediate east coast with low 90s elsewhere. Heat index values will approach triple digits in the afternoon. .LONG TERM... Wednesday through Thursday The nearly vertically stacked upper low will continue a westward trajectory. A series of short-wave perturbations embedded within the wave envelope will advect towards South Florida, resulting in a low- level mass response that favors convergence of moist air near the surface. This should support deep sub-tropical convection that is capable of producing heavy rainfall. With that being said, a pocket of convergence and commensurate subsidence aloft may be associated with the back-side of the upper low, which tends to have a negating effect on the strength and sustenance of convection that develops. Ultimately, subtle changes in the structure of the upper low could drastically change the forecast; however for now it appears to be a favorable setup for heavy rainfall over the western half of the region. Localized flooding and perhaps a few strong to marginally severe thunderstorms cannot be ruled out during this period, primarily for the western half of the region. Friday through Monday The aforementioned upper level low will fill as it become absorbed in the mean mid-latitude flow. As this occurs, quasi-zonal easterly flow will dominate the region. This should allow for relatively drier conditions compared to prior days, with the greatest rainfall chances remaining along the western half of the region. Impacts should be the relatively limited during this period Temperatures will be muggy as is usual this time of year, with afternoon maximums in the uppers 80s/lower 90s over the metro areas, and low/mid 90s over the interior areas. Mild overnight low temperatures should remain in the 70s over South Florida each night. && .AVIATION(18Z TAFS)... Showers and storms will develop near the terminals this afternoon and they will move slowly towards the interior and Gulf Coast. Periods of MVFR/IFR are possible this afternoon/evening in and around showers and thunderstorms. Short-fuse TEMPOs may be needed. L/V winds overnight. && .MARINE... The winds will be southeast around 10 knots the remainder of the day. Winds will become more easterly and breezy by end of this week into the Fourth Of July Weekend. Seas in the Atlantic will increase to 3 to 4 feet by the end of this week into the weekend. && .BEACHES... Easterly winds will be increasing towards the middle of the week into the Fourth Of July Weekend over South Florida. This will allow for an elevated risk of rip currents along the east coast beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 89 / 30 60 20 70 West Kendall 75 90 76 90 / 20 60 20 70 Opa-Locka 78 90 77 90 / 30 60 20 70 Homestead 77 89 76 89 / 20 60 30 60 Fort Lauderdale 78 89 78 89 / 30 60 30 70 N Ft Lauderdale 79 89 78 89 / 20 60 20 70 Pembroke Pines 77 90 77 89 / 30 60 20 70 West Palm Beach 78 90 77 89 / 10 50 30 70 Boca Raton 78 90 77 90 / 20 60 30 70 Naples 75 91 77 91 / 40 60 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...SRB Tuesday Night through Monday...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 27, 9:36 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 936 AM EDT Mon Jun 27 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 936 AM EDT Mon Jun 27 2022 ...Scattered To Numerous Storms... ...Localized Flooding Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected this afternoon into early this evening. A few of the storms could become strong. Potential impacts from the strong storms will be lighting strikes, gusty winds, and heavy rainfall. Flooding: Slow storm motion and high rainfall rates may lead to heavy rainfall, which may cause localized flooding over poorly drained and urban areas especially over the southern and southwestern areas. Wind: Gusty microburst winds up to 50 mph may be possible with strongest storms. Waterspouts: A limited risk of waterspouts will be possible over the local waters associated with showers and storms over the local South Florida waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms will continue on through the week before decreasing a little bit for the Fourth of July Weekend. A few strong storms will be possible with small hail, gusty winds, heavy rainfall, and frequent lightning this week. An elevated risk along the east coast beaches may be possible towards the end of the week into the Fourth Of July Weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 27, 3:37 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Miami FL
337 PM EDT Mon Jun 27 2022
FLZ071>074-272000-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
337 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of north central
Miami-Dade and southern Broward Counties through 400 PM EDT...
At 337 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Intersection
Krome And U.S. 27 to near Pennsuco. Movement was west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pembroke Pines, Miramar, Doral, Hialeah Gardens, Medley, Intersection
Krome And U.S. 27, Miccosukee Resort and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2605 8077 2575 8053 2583 8032 2596 8039
2606 8045 2607 8060
TIME...MOT...LOC 1937Z 076DEG 9KT 2598 8051 2586 8041
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SBSpecial weather statement, Jun 27, 4:00 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
400 PM EDT Mon Jun 27 2022
FLZ071>074-272030-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
400 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 430 PM EDT...
At 400 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 8 miles south of
East Toll Gate On Alligator Alley to near Intersection Krome And U.S.
27. Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pembroke Pines, Miramar, Miccosukee Resort and Intersection Krome And
U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2604 8085 2564 8061 2571 8049 2588 8038
2610 8048
TIME...MOT...LOC 2000Z 062DEG 12KT 2602 8053 2592 8046
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SBSpecial weather statement, Jun 27, 5:20 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
520 PM EDT Mon Jun 27 2022
FLZ063-066-067-069>071-073-075-272215-
Inland Broward County FL-Coastal Collier County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-Glades FL-
520 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of Collier, Mainland
Monroe, western Miami-Dade, Hendry, Broward and southwestern Palm
Beach Counties through 615 PM EDT...
At 519 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Okeelanta to near Holey Land Wildlife Refuge to 8
miles north of Dade-Collier Training Airport to near Flamingo.
Movement was west at 5 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Labelle, Chokoloskee, Northwest
Cape Sable, Lake Harbor, Montura, Everglades City, Immokalee, Ave
Maria, Plantation Island, Loop Road Ee Center, Carnestown, Belle
Glade Camp, Copeland, Wilderness Waterway, Holey Land Wildlife
Refuge, Hendry Correctional and Port La Belle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2512 8117 2521 8125 2532 8123 2537 8120
2547 8128 2565 8136 2573 8134 2575 8141
2578 8143 2600 8146 2642 8143 2677 8143
2674 8064 2624 8068 2595 8079 2540 8081
2540 8087 2518 8086 2517 8090 2514 8090
TIME...MOT...LOC 2119Z 091DEG 6KT 2658 8075 2637 8076 2598 8090 2523
8091
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Jun 27, 6:15 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
615 PM EDT Mon Jun 27 2022
FLZ069-070-272245-
Coastal Collier County FL-Inland Collier County FL-
615 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of central Collier
County through 645 PM EDT...
At 615 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles southeast of
Orangetree to near Copeland to near Carnestown. Movement was west at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chokoloskee, Ave Maria, Golden Gate Estates, Everglades City,
Plantation Island, Carnestown, Orangetree, Golden Gate, Copeland, Big
Corkscrew Island, Vineyards, Royal Palm Hammock, West Toll Gate On
Alligator Alley, North Naples, Lely Resort, Big Cypress National
Preserve, Corkscrew Swamp Sanctuary, Fakahatchee Strand State
Preserve, Intersection I-75 And Everglades Blvd and Miles City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2632 8166 2642 8166 2642 8157 2644 8156
2644 8153 2636 8139 2609 8116 2592 8109
2577 8142 2579 8144 2578 8146 2599 8164
2632 8180
TIME...MOT...LOC 2215Z 085DEG 14KT 2624 8150 2601 8137 2592 8127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Jun 27, 6:38 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
638 PM EDT Mon Jun 27 2022
FLZ069-070-075-272315-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
638 PM EDT Mon Jun 27 2022
...Strong thunderstorms will impact portions of western Collier
County through 715 PM EDT...
At 638 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Orangetree to
10 miles southeast of Golden Gate Estates to Plantation Island.
Movement was west at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Marco Island, Chokoloskee, Ave Maria, Golden Gate Estates,
Everglades City, Immokalee, Plantation Island, Carnestown, Cape
Romano, Belle Meade, Orangetree, Golden Gate, East Naples, Lely
Resort, Copeland, Big Corkscrew Island, Vineyards, Royal Palm Hammock
and Naples Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2644 8146 2620 8132 2583 8119
2574 8138 2575 8141 2579 8144 2577 8153
2581 8161 2578 8166 2603 8182 2615 8185
TIME...MOT...LOC 2238Z 076DEG 12KT 2634 8159 2611 8149 2585 8136
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 27, 3:37 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Jun 27, 3:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 27, 4:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jun 27, 4:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 27, 5:20 PM EDT | Special Weather Statement | MFL | Collier, Hendry, Monroe | 55 min |
| Jun 27, 6:15 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Jun 27, 6:38 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
| Jun 27, 7:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 27, 7:17 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.